Alert archive / Arizona / Red Flag Warnings in 2011

Red Flag Warning 16, NWS Flagstaff, AZ

May 31, 20114 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at May 31, 2011, 2:03 PM MST for 4 counties in Arizona. It took effect at Jun 1, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 31, 2011, 2:03 PM MST (21:03 UTC)
In effect from
Jun 1, 2011, 11:00 AM MST
Expired
Jun 1, 2011, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3988 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS85 KFGZ 312103
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
203 PM MST TUE MAY 31 2011

AZZ107-109>117-139-140-011300-
/O.UPG.KFGZ.FW.A.0015.110601T1800Z-110602T0300Z/
/O.NEW.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/
/O.NEW.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
203 PM MST TUE MAY 31 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. 


* AFFECTED AREA: THE RED FLAG WARNING ON WEDNESDAY IS IN EFFECT
  FOR NORTHERN ARIZONA FIRE WEATHER ZONES FROM THE YAVAPAI COUNTY
  MOUNTAINS...MOGOLLON RIM...AND WHITE MOUNTAINS NORTHWARD. THE
  FIRE WEATHER WATCH ON THURSDAY IS IN EFFECT FOR THE SAME
  LOCATIONS...WITH THE EXCEPTION OF THE YAVAPAI COUNTY MOUNTAINS.

* TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES
  WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE
  MORNING OR EARLY AFTERNOON WEDNESDAY...CONTINUING UNTIL
  EVENING. SIMILAR CONDITIONS ARE EXPECTED BY LATE THURSDAY
  MORNING THROUGH THURSDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 
  MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5
  TO 12 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR THURSDAY.

&&

$$

AZZ138-011300-
/O.NEW.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/
/O.NEW.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
203 PM MST TUE MAY 31 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING. 

* AFFECTED AREA: OAK CREEK AND SYCAMORE CANYONS.

* TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES
  WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE
  MORNING OR EARLY AFTERNOON WEDNESDAY...CONTINUING UNTIL
  EVENING. SIMILAR CONDITIONS ARE EXPECTED BY LATE THURSDAY
  MORNING THROUGH THURSDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 
  MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5
  TO 12 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR THURSDAY.

&&

$$

AZZ104>106-108-011300-
/O.UPG.KFGZ.FW.A.0015.110601T1800Z-110602T0300Z/
/O.NEW.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
203 PM MST TUE MAY 31 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER
WATCH FOR WEDNESDAY IS NO LONGER IN EFFECT...AS IT HAS BEEN
UPGRADED TO A RED FLAG WARNING.

* AFFECTED AREA: NORTHERN ARIZONA FIRE WEATHER ZONES FROM THE 
  YAVAPAI COUNTY MOUNTAINS...MOGOLLON RIM...AND WHITE MOUNTAINS 
  NORTHWARD.

* TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE 
  HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS BY LATE MORNING OR EARLY AFTERNOON WEDNESDAY...
  CONTINUING UNTIL EVENING.

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 
  MPH

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5
  TO 12 PERCENT


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
4 follow-up statements
996 
WWUS85 KFGZ 010408
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
908 PM MST TUE MAY 31 2011

.A TROUGH MOVING INTO THE WESTERN UNITED STATES WILL BRING
INCREASING SOUTHWEST WINDS TO ARIZONA WEDNESDAY AND THURSDAY. VERY
DRY AIR WILL ALSO AFFECT THE REGION. CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY...AND A RED FLAG WARNING HAS BEEN ISSUED 
WEDNESDAY FROM THE YAVAPAI COUNTY MOUNTAINS...MOGOLLON RIM AND
WHITE MOUNTAINS NORTHWARD. A FIRE WEATHER WATCH IS IN EFFECT
THURSDAY FOR THE SAME LOCATIONS...WITH THE EXCEPTION OF NORTHWEST
COCONINO COUNTY AND THE YAVAPAI COUNTY MOUNTAINS.

AZZ107-109>117-138>140-011500-
/O.CON.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/
/O.CON.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
908 PM MST TUE MAY 31 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND
  SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER
  VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE
  VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU.

* TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE 
  HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS BY LATE MORNING OR EARLY AFTERNOON WEDNESDAY...
  CONTINUING UNTIL EVENING. SIMILAR CONDITIONS ARE EXPECTED BY 
  LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 
  MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF
  5 TO 12 PERCENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR
THURSDAY.

&&

$$

AZZ104>106-108-011500-
/O.CON.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
908 PM MST TUE MAY 31 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: KAIBAB PLATEAU...GRAND CANYON COUNTRY...MARBLE AND
  GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS.

* TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE 
  HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS BY LATE MORNING OR EARLY AFTERNOON WEDNESDAY... 
  CONTINUING UNTIL EVENING.

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 
  MPH

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF
  5 TO 12 PERCENT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
353 
WWUS85 KFGZ 011001
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 AM MST WED JUN 1 2011

AZZ107-109>117-138>140-012215-
/O.CON.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/
/O.CON.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
301 AM MST WED JUN 1 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND
LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND 
  SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER 
  VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE 
  VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU.

* TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES
  WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE
  THIS MORNING...CONTINUING UNTIL EVENING. SIMILAR CONDITIONS ARE
  EXPECTED BY LATE THURSDAY MORNING THROUGH THURSDAY EVENING.

* 20-FOOT WINDS: SOUTHWEST AROUND 25 MPH WITH GUSTS OF 35 TO 40 
  MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 
  5 TO 12 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR
THURSDAY.

&&

$$

AZZ104>106-108-012215-
/O.CON.KFGZ.FW.W.0016.110601T1800Z-110602T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
301 AM MST WED JUN 1 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: KAIBAB PLATEAU...GRAND CANYON COUNTRY...MARBLE
  AND GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS. 

* TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE HUMIDITIES
  WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS BY LATE
  THIS MORNING...CONTINUING UNTIL EVENING.

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 
  MPH

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 
  5 TO 12 PERCENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
675 
WWUS85 KFGZ 012108
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
208 PM MST WED JUN 1 2011

AZZ107-109>117-138>140-020315-
/O.CON.KFGZ.FW.W.0016.000000T0000Z-110602T0300Z/
/O.CON.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
208 PM MST WED JUN 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND 
  SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER 
  VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE 
  VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE BEING OBSERVED THIS
  AFTERNOON IN THE WARNING AREA. THESE CONDITIONS WILL CONTINUE
  UNTIL EVENING. 

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5
  TO 12 PERCENT.

* THE FIRE WEATHER WATCH VALID THURSDAY AFTERNOON WILL REMAIN IN
  EFFECT. WE ARE WAITING FOR THURSDAYS NFDRS FIRE DANGER FORECAST
  AND WILL MAKE AN UPGRADE DECISION AFTER ITS REVIEW.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR
THURSDAY.

&&

$$

AZZ104>106-108-020300-
/O.CON.KFGZ.FW.W.0016.000000T0000Z-110602T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
208 PM MST WED JUN 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: KAIBAB PLATEAU...GRAND CANYON COUNTRY...MARBLE 
  AND GLEN CANYONS...YAVAPAI COUNTY MOUNTAINS.

* TIMING: STRENGTHENING WINDS AND DECREASING RELATIVE 
  HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER 
  CONDITIONS BY LATE THIS MORNING...CONTINUING UNTIL EVENING.

* 20-FOOT WINDS: SOUTHWEST AROUND 20 MPH WITH GUSTS OF 35 TO 40 
  MPH

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 
  5 TO 12 PERCENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$


HTTP://WEATHER.GOV/FLAGSTAFF
912 
WWUS85 KFGZ 020310
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
810 PM MST WED JUN 1 2011

.A TROUGH MOVING THROUGH THE GREAT BASIN WILL BRING ANOTHER ROUND OF
SOUTHWEST WINDS TO NORTHERN ARIZONA ON THURSDAY. VERY DRY AIR WILL
ALSO AFFECT THE REGION. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
FOR PORTIONS OF NORTHERN ARIZONA. 


AZZ107-109>117-138>140-021515-
/O.EXP.KFGZ.FW.W.0016.000000T0000Z-110602T0300Z/
/O.CON.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
810 PM MST WED JUN 1 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...
...RED FLAG WARNING HAS EXPIRED AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...


* AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND 
  SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER 
  VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE 
  VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FROM LATE
  THURSDAY MORNING TO EARLY EVENING. 

* 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 8
  TO 15 PERCENT ARE POSSIBLE.

* THE FIRE WEATHER WATCH VALID THURSDAY AFTERNOON WILL REMAIN IN
  EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING FOR WEDNESDAY.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH FOR
THURSDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

&&

$$

AZZ104>106-108-020415-
/O.EXP.KFGZ.FW.W.0016.000000T0000Z-110602T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
810 PM MST WED JUN 1 2011

...RED FLAG WARNING HAS EXPIRED AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA: KAIBAB PLATEAU...MARBLE AND GLEN CANYONS...GRAND
  CANYON COUNTRY...AND YAVAPAI COUNTY MOUNTAINS...

* TIMING: THE RED FLAG WARNING HAS EXPIRED AT 800 PM MST.
  WIDESPREAD CONDITIONS NO LONGER EXISTS. 

* 20-FOOT WINDS: SOUTHWEST WINDS HAVE BEGUN TO DECREASE ACROSS
  NORTHERN ARIZONA WITH WINDS OF 10 TO 20 MPH AND GUSTS FROM 20 TO 
  30 MPH. 

* RELATIVE HUMIDITIES: RELATIVE HUMIDITIES ARE EXPECTED TO RISE
  BACK ABOVE 15 PERCENT BETWEEN 800 PM MST TO 1000 PM MST. 



$$


HTTP://WEATHER.GOV/FLAGSTAFF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 31, 9:15 AM MST, 4 hours 48 minutes earlier.

Area forecast discussion, May 31, 9:15 AM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 AM MST TUE MAY 31 2011

.SYNOPSIS...STRENGTHENING HIGH PRESSURE WILL BRING WARMER
TEMPERATURES ALONG WITH MOSTLY CLEAR SKIES FOR THE NEXT SEVERAL DAYS.
LOW PRESSURE WILL APPROACH ARIZONA BY WEDNESDAY AND BRING STRONGER
WINDS ON THURSDAY.

&&

.DISCUSSION...HIGHER PRESSURE ACROSS NORTHERN ARIZONA TODAY WILL
RESULT IN A 10 DEGREE WARMER HIGH TEMPERATURE AS COMPARED TO MONDAY
WITH SUNNY SKIES AND BREEZY SOUTHWESTERLY WINDS. SEASONABLY WARM AND
DRY CONDITIONS WILL CONTINUE THROUGH THE UPCOMING WEEKEND WITH
STRONGER WINDS EXPECTED ON WEDNESDAY AND THURSDAY.

THIS MORNING FORECAST GRIDS LOOK GOOD...NO UPDATES.

&&

.PREVIOUS DISCUSSION...CLEAR SKIES AND VERY LIGHT WINDS HAVE
RESULTED IN COOL TO COLD OVERNIGHT TEMPS ACROSS NRN AZ THIS MORNING.
BELOW FREEZING TEMPS WERE NOTED ACROSS MANY LOCATIONS ABOVE ABOUT
6500 TO 7000 FEET.

HIGH PRESSURE ALOFT WILL BUILD ACROSS NRN MEXICO AND THE SRN PLAINS
OVER THE NEXT SEVERAL DAYS RESULTING IN MUCH WARMER DAYTIME TEMPS AND
MOSTLY CLEAR SKIES...EXCEPT FOR SOME OCCASIONAL HIGH CLOUDS.

LOW PRESSURE OVER THE EASTERN PACIFIC WILL SLOWLY MOVE EASTWARD OVER
THE NEXT SEVERAL DAYS. WINDS WILL BE ON THE INCREASE AS EARLY AS
WEDNESDAY AND A WIND ADVISORY MAY BE REQUIRED BOTH WEDNESDAY AND
THURSDAY FOR PORTIONS OF NRN AZ. IN ADDITION...VERY LOW RELATIVE
HUMIDITIES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON
WEDNESDAY AND A FIRE WEATHER WATCH IS IN EFFECT.

THE RIDGE STRENGTHENS AGAIN LATE IN THE WEEK AND MOISTURE WILL BEGIN
TO PUSH NORTHWESTWARD ACROSS NM AND INTO EASTERN AZ BY THE WEEKEND
BRINGING A SLIGHT CHANCE OF THUNDERSTORMS AND DRY LIGHTNING MAINLY TO
THE HIGHER TERRAIN ALONG THE AZ/NM BORDER.

GFS AND ECMWF ARE SIMILAR WITH THE DEVELOPMENT OF FEATURES THROUGH
THE EARLY PART OF THE WEEKEND BUT BEGIN TO DIFFER THEREAFTER. THE GFS
MAINTAINS THE LOW ALONG THE WEST COAST WHILE THE ECMWF WEAKENS THE
SYSTEM AND BRINGS IT ACROSS THE NRN GREAT BASIN. HAVE SLIGHTLY MORE
CONFIDENCE IN THE ECMWF SOLUTION AT THIS TIME BUT THE NET RESULT IS
THAT BOTH SOLUTIONS WILL CONTINUE TO BRING NEAR SEASONABLE TEMPS AND
BREEZY TO STRONG WINDS TO NRN AZ.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR
THE NEXT 24 HOURS. LIGHT WINDS WILL BECOME SW 10-20 KT WITH GUSTS TO
25 KT AFTER 18Z...DECREASING TO UNDER 10 KT MOST  LOCATIONS AFTER
02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...HIGH PRESSURE BUILDING OVER THE SOUTH CENTRAL U.S.
AND LOW PRESSURE ALONG THE WEST COAST WILL BRING AN INCREASINGLY
STRONG DRY SOUTHWEST FLOW ALOFT TO NORTHERN ARIZONA FOR THE NEXT FEW
DAYS. MEANWHILE...MAX TEMPERATURES WILL BE 5 TO 15 DEGREES WARMER
THAN MONDAY WITH CONTINUED DRY CONDITIONS...PRODUCING MINIMUM
RELATIVE HUMIDITIES OF 5 TO 10 PERCENT ACROSS MOST OF NORTHERN
ARIZONA. BY WEDNESDAY...WINDS ARE EXPECTED TO APPROACH OR EXCEED
CRITICAL FIRE WEATHER CRITERIA...AND A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR NORTHERN ARIZONA FROM THE YAVAPAI COUNTY
MOUNTAINS...MOGOLLON RIM...AND WHITE MOUNTAINS NORTHWARD.

THURSDAY THROUGH SATURDAY...A COLD FRONT MOVING THROUGH THE GREAT
BASIN ON THURSDAY WILL BRING INCREASING WIND SPEEDS TO PORTIONS OF
NORTHEASTERN ARIZONA. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR
AGAIN THURSDAY AFTERNOON ALONG AND NORTH OF THE MOGOLLON RIM. LESS
WIND IS FORECAST FOR FRIDAY AND SATURDAY...WITH NEAR NORMAL MAX
TEMPS BUT AFTERNOON HUMIDITIES IN THE SINGLE DIGITS ACROSS MUCH OF
THE AREA.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING FOR ZONES AZZ104>117-139-140.

&&

PUBLIC.....................BOHLIN / DB
AVIATION/FIRE WX...........PETRO

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 31, 7:00 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST TUE MAY 31 2011

AZZ004>018-037>040-010700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL INCREASE ON WEDNESDAY AND THURSDAY ACROSS NORTHERN
ARIZONA. EXPECT SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
EACH AFTERNOON. A WIND ADVISORY MAY BE REQUIRED.

THE COMBINATION OF STRONG WINDS AND VERY LOW RELATIVE HUMIDITIES WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR MOST OF NORTHERN ARIZONA.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 2:59 AM MSTFire Weather WatchFGZApache, Coconino, Navajo, Yavapai11 hr
May 31, 1:55 PM MSTWind AdvisoryFGZApache, Coconino, Navajo24 hr
May 31, 2:03 PM MSTFire Weather WatchFGZApache, Coconino, Navajo, Yavapai38 hr

Nearby

Red Flag Warnings in Arizona, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.